Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2000, 3:43 PM CDT for Shannon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 3:43 PM CDT (20:43 UTC)
- Expired
- Aug 7, 2000, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shannon County, MO
The radar
The Springfield radar (KSGF), 195 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 072047 SVRSGF MOC203-072115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WINONA...OR 25 MILES EAST OF MOUNTAIN VIEW...MOVING EAST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SHANNON COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WIhNDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3704 9136 3686 9136 3683 9102 3705 9102 GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:29 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 7, 2:29 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT MON AUG 7 2000 THE CHANCE OF THUNDERSTORMS AND HEAT INDEX VALUES WILL REMAIN THE PROBLEM OF THE DAY. WIDELY SCATTERED THUNDERSTORMS CONTINUE TO POP UP ACROSS THE FORECAST AREA IN A VERY UNSTABLE AIRMASS...PRIMARILY IN SOUTH CENTRAL MO. STORMS HAVE HAD TENDENCY TO PRODUCE SOME WIND AS SUGGESTED BY HIGH CAPES AROUND 4000 J/KG AND INVERTED-V ON THE MORNING SOUNDING. TRAINING OF CELLS HAS ALSO RESULTED IN SOME LOCALIZED FLOODING. SURFACE ANALYSIS INDICATED A WARM FRONT TAKING SHAPE FROM ERN NEBRASKA TO SERN MO. HEAT INDICES AROUND 100 AGAIN. LITTLE CHANGE IN THE CURRENT PATTERN THROUGH AT LEAST MID WEEK. THE OZARKS WILL REMAIN ON THE NRN PERIPHERY OF THE SUBTROPICAL RIDGE WITH A HIGH CENTER REESTABLISHING ITSELF OVER THE GREAT BASIN. IMPULSES WILL CONTINUE RIDE DOWN WEST-NORTHWEST FLOW ACROSS THE NRN PLAINS AND GREAT LAKES AREAS LEAVING BEHIND SAGGING FRONTAL BOUNDARIES. IN THE SHORT TERM...CANNOT RULE OUT CONVECTION ANYWHERE BUT ACTIVITY MAY FOCUS ALONG THE DEVELOPING FRONTAL BOUNDARY ACROSS NRN AND ERN SECTIONS OF THE AREA. ALTHOUGH STRONGEST WARM AIR ADVECTION PROGGED FARTHER N ACROSS IA AND MN...AHEAD OF A SHORTWAVE COMING OUT OF THE NRN ROCKIES. WEAK WARM AIR ADVECTION ALSO NOTED OVER CEN AND NRN MO ALONG THE EXISTING BOUNDARY. WITH THIS IN MIND AND THE TREND THE PAST COUPLE OF NIGHTS...WILL PROBABLY SEE SOME CONVECTION OVERNIGHT. ANOTHER HOT AND HUMID ONE ON TUESDAY WITH LITTLE CHANGE IN THE AIRMASS. MODELS INDICATE THE WEAK FRONTAL BOUNDARY BECOMING MORE DIFFUSE OVER NRN MO. ALSO MOISTURE CONTINUES TO BE PUMPED INTO THE AREA AROUND A WEAK UPPER LEVEL CIRCULATION OVER SERN NM...AND IMPULSES MAY EJECT NEWD FROM THIS SYSTEM. WILL KEEP A CHANCE OF RAIN GOING IN CENTRAL MO. THE HEAT ADVISORY MAY NEED TO BE EXPANDED TO COVER ALL OF THE FORECAST AREA. ON WEDNESDAY...A FRONT WILL BE DRAPED TO THE N ACROSS IA. NO FOCUSING MECHANISM FOR CONVECTION APPARENT AT THIS TIME SO WILL LEAVE FORECAST DRY. IN THE EXTENDED...UPPER PATTERN IS ADVERTISED TO AMPLIFY WITH RIDGE AXIS OVER THE ROCKIES. THIS WILL ALLOW A FRONT TO SAG SOUTHWARD INTO THE AREA THURSDAY. WILL INCLUDE A CHANCE OF RAIN THEN. MAY SEE SOME MODEST COOLING BY THE END OF THE WEEK. PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY... SGF UU 75/93 73/93 73 112211 JLN UU 77/95 75/95 75 112211 UNOK BU 75/94 72/94 72 113211 VIH BU 73/93 72/93 72 113311 .SGF...HEAT ADVISORY FOR THROUGH TUESDAY...NORTHWEST OF A LINE FROM BRANSON TO SALEM. FOSTER
In the hours before
Local storm report, Aug 7, 11:33 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 AM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 AM COFFMAN BEND MO WIND DAMAGE
08/07/00 CAMDEN BOAT DOCKS AND TREES
BLOWN OVER. DAMAGE TO
BOATS AND ONE HOME.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Aug 7, 1:00 PM CDT, 2 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON AUG 7 2000 ...AFTERNOON HEAT INDICES OF 100 TO 110 DEGREES THIS AFTERNOON AND TUESDAY... ...CHANCE FOR SEVERE STORMS ACROSS THE OZARKS THIS AFTERNOON AND EVENING... HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE ALREADY HUMID AIRMASS...TO PRODUCE HEAT INDICES OF 100 TO 110 DEGREES THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF A BRANSON TO SALEM LINE. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...TAKE PRECAUTIONS TO PROTECT AGAINST HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES ...AND BE SURE TO TAKE FREQUENT BREAKS INDOORS IN A WELL VENTILATED OR AIR-CONDITIONED BUILDING. WITH A MOIST AND VERY UNSTABLE AIRMASS IN PLACE...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS...PRODUCING DAMAGING WINDS AND SMALL HAIL. HOWEVER... HEAVY RAINFALL AND LOCALIZED FLOODING...ALONG WITH FREQUENT LIGHTNING...WILL BE THE MAIN THREAT WITH ANY STORMS THAT DO DEVELOP. STORM SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY NOT BE REQUIRED DUE TO THE ISOLATED NATURE OF THE STORMS. .OUTLOOK FOR TUESDAY THROUGH FRIDAY... SULTRY CONDITIONS WILL CONTINUE THROUGH MID WEEK...WITH HEAT INDICES EXCEEDING 100 DEGREES DURING THE AFTERNOON HOURS. FOSTER
Local storm report, Aug 7, 2:06 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM CABOOL MO WIND DAMAGE
08/07/00 TEXAS SEVERAL TREES DOWN.
REPORTED BY STORM
SPOTTER.Special weather statement, Aug 7, 3:34 PM CDT, 9 minutes before
KSZ073-MOZ055>058-066>069-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF CENTRAL MISSOURI UNTIL 9 PM THIS MONDAY EVENING... THIS SEVERE THUNDERSTORM WATCH INCLUDES BOURBON COUNTY IN KANSAS... AND VERNON...HICKORY...ST. CLAIR...BENTON...MORGAN...CAMDEN... MILLER...AND MARIES COUNTIES IN MISSOURI. STRONG TO SEVERE THUNDERSTORMS OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI WILL PUSH EAST ACROSS CENTRAL MISSOURI THIS MONDAY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL THE SIZE OF NICKELS. SEVERE STORMS HAVE PRODUCED WINDS UP TO 80 MPH AND EXTENSIVE DAMAGE IN THE KANSAS CITY AREA. THIS WATCH INCLUDES THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION. THOSE CAMPING OR BOATING IN THIS AREA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG WINDS. R5EMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND BE PREPARED TO SEEK SHELTER IF SEVERE WEATHER IS OBSERVED...OR A WARNING IS ISSUED. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:33 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 27 min |
| Aug 7, 2:42 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Aug 7, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 51 min |
| Aug 7, 6:38 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.